MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during reprocessing it is found that there is no air/water (a/w) flow from scope.There was no patient harm, no user injury reported due to the event.Device evaluation found nozzle is clogged with foreign material.This report is being submitted for the clogged nozzle with foreign material found during device evaluation.
 
Additional Manufacturer Narrative
Evaluation of the device determined that the reported air/water flow issue was confirmed.The unit¿s air/water nozzle was blocked with foreign debris and was found deformed.Due to the deformation of the nozzle, the amount of water contact does not meet the standard value.Due to deformation, the water removal ability does not pass the standards.Due to a dent on nozzle, water supply volume does not meet the standard value.Furthermore, the following findings during inspection were noted on the device: objective lens has a chip distal end has a scratch adhesive on a-rubber is detached connecting tube has a wrinkle grip has a scratch forceps channel port is shaved s-cylinder is shaved switch (sw1) has a cut universal cord has a scratch scope (s-connector) has a scratch scope case (sc cover) unit has a scratch angulation is lower than standard angulation is play due to damage on channel (ch-tube) , forceps cannot be inserted smoothly due to damage on charge-coupled device (ccd) unit, the specified resolving power is not obtained with afi mode investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, foreign fibrous matter is clogged in the nozzle.There was no nozzle deformation or damage and there were no obvious deviations in reprocessing.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15259662
Report Number9610595-2022-01093
Device Sequence Number6688071
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown